Rohatsu Sesshin 2022

Our school teaches that zazen is nothing other than nehan myoshin, the wondrous mind of nirvana. Coming together to support each other in cultivating this practice, we sit, walk, eat, work and listen in the intensive winter retreat known at Rohatsu. Many Buddhist sanghas are sitting retreat at the same time.

This retreat culminates in our celebration of Buddha’s Enlightenment and ends our two months of Ango (practice period).

Join us for all or part of this retreat (two day minimum participation).

NB: We strongly recommend that you have experience with one day sittings or sesshin at AZC or elsewhere before signing up for this retreat. If you have any questions about whether the retreat is right for you, please contact the Guiding Teacher choro@austinzencenter.org.

RETREAT SCHEDULE

  • Friday, Dec 2 – Evening Orientation at 7pm
  • Saturday, Dec 3 – Thursday, Dec 8: day begins at 6am and ends at 9pm
  • Friday, Dec 9 – End at noon service and clean-up

SAMPLE DAILY SCHEDULE

6:00am Zazen (10-min Densho)*

6:35 Kinhin

6:45 Zazen

7:20 Service (Servers to DR for Breakfast set-up)

7:50 Oryoki Breakfast

8:35 Break

9:15 Zazen (10-min Densho)* 

9:50 Kinhin – instead of service

10.00 Setup for talk/brief break

10:15 Dharma Talk•

11:15 Kinhin (Outside, if possible)

11:30 Zazen

11:55 Noon Service (Servers to DR for Lunch set-up)

12:05 Oryoki Lunch

12:40 Break

1:20 Work Period (meet in foyer)

2:30 End Work (bow out in foyer)

2:35 Body practice 

3:10 End Body Practice

3:20 Zazen (10-min Densho)*

3:45 Tea in Zendo

3.55 Kinhin

4:05 Zazen

4: 30 Kinhin

4:40 Zazen

4.50 Kinhin

5:00 Open Zazen

5:55 Evening Service

6:05 Dinner

6:40 Break

7:20 Zazen (10-min Densho)*

7:50 Kinhin

8:00 Zazen

8:20 Kinhin

8:30 Zazen

8:50 Refuges

* There will be NO Han during this retreat. 

The signal for Zazen is 2 hits on the Densho 10 min prior to the start of the period. This means, “go to the zendo”. There will be 1 hit, 3 min before zazen is scheduled to start. You should be in your seat by then. If you are not, please wait in the foyer for the doshi and jiko to open the zendo. 3 hits on the densho signal the start of zazen. If you are late – i.e. after the one hit, 3 min. Before, wait in the foyer and bow as the Doshi & Jiko pass by. Take your seat after the 3 hits/start of zazen.

  • On some days, there will be chanting or a ceremony instead of a dharma talk. Friday will end with noon service and cleanup.

Subject to change

 

REGISTRATION

AZC is committed to making practice and the teachings available to all. Please contact Administrator Maida Barbour at 512-452-5777 or email  if event fees are a barrier to participation for you.

Full refunds will be offered upon request for cancellations made more than 48 hours in advance of the retreat. Partial (50%) refunds will be offered upon request for cancellations made less than 48 hours in advance of the retreat.